MAUDE Adverse Event Report: ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL SAW SPORTS 400; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL SAW SPORTS 400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/02/2024, it was reported by an arthrex subsidiary employee via sems-06651920 that an ar-400 drillsaw sports 400 system detached.This occurred during a case.There was no additional information was provided, and additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
There was no additional anesthesia administered.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information was provided on 10/07/2024 where it was stated that this event occurred during a cruciate ligament procedure when the device broke at the time of being actuated.An ar-300-406s saw blade was being used.All fragments were retrieved from the patient.A cinsel and hammer were used to complete the case.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repeated usage/reprocessing.Manufactured date: 26-oct-2022.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-400 batch 15015989 was received for evaluation.Visual inspection revealed that the connector inside the device is broken.Functional testing was not performed due to damage to the device.The most likely cause of the reported failure is overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repeated usage/reprocessing.The manufactured date is 26 october 2022 the complaint allegation was confirmed.Refer to the investigation pictures.

Brand Name
DRILL SAW SPORTS 400
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20332785
Report Number1220246-2024-07897
Device Sequence Number7878370
Product Code HWE
UDI-Device Identifier00888867223318
UDI-Public00888867223318
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL SAW SPORTS 400
Device Catalogue NumberAR-400
Device Lot Number15015989
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/07/2024
10/07/2024
05/12/2025
09/03/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/14/2024
11/15/2024
05/27/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown